Tornadoes · United States · Missouri · 2011

EF2 tornado, Keysville to Cherryville, Missouri, June 19, 2011

From Keysville to Cherryville, this EF2 tornado ran 2.8 miles across Crawford County on June 19, 2011, touching down at 1:58 AM CDT and reaching 80 yards wide. It killed nobody and injured 3, and did $150,000 of property damage.

The rating scale

Tracks are drawn in the color of the rating. The Enhanced Fujita scale rates the damage rather than measuring the wind: the speeds are what that damage is taken to imply.

  1. EF065 to 85 mph

    Light damage. Surface peeled off some roofs, gutters and siding damaged, branches broken, shallow-rooted trees pushed over.

  2. EF186 to 110 mph

    Moderate damage. Roofs badly stripped, mobile homes overturned or badly damaged, exterior doors lost, windows broken.

  3. EF2111 to 135 mphthis tornado

    Considerable damage. Roofs torn off well-built houses, frame homes shifted on their foundations, mobile homes destroyed, large trees snapped or uprooted, cars lifted off the ground.

  4. EF3136 to 165 mph

    Severe damage. Whole stories of well-built houses destroyed, large buildings badly damaged, trains overturned, trees debarked, heavy cars lifted and thrown.

  5. EF4166 to 200 mph

    Devastating damage. Well-built houses leveled, structures with weak foundations moved some distance, cars thrown and large missiles generated.

  6. EF5over 200 mph

    Incredible damage. Strong frame houses swept off their foundations, car-sized missiles thrown more than 100 meters, steel-reinforced concrete badly damaged, high-rise buildings deformed.

  7. Unrated

    The survey recorded a tornado but could not put a number on it, most often because it crossed open country and damaged nothing a rating can be read from.

The record

Rating
EF2
Date
June 19, 2011
Touchdown
1:58 AM CDT (06:58 UTC)
Lifted
2:02 AM CDT (07:02 UTC)
On the ground
4 minutes
Path length
2.8 miles (4.5 km)
Path width
80 yards (73 m)
Deaths
0
Injuries
3
Property damage
$150,000
County
Crawford County
Touchdown point
37.859, -91.356
Lift-off point
37.877, -91.310
Record number
1106190058-01

What the Weather Service recorded

The next in a series of thunderstorm complexes developed over southeastern Kansas and slid east across forecast area. There were numerous reports of large hail and damaging winds, as well as two tornadoes.

A tornado touched down about 2.25 miles southeast of Keysville along Highway AA and travelled to the northeast. There was widespread tree damage with trees snapped off at the base. Some of the trees were between a foot and two feet in diameter in this location, where the intensity of damage was rated EF0. Further along the path, about half a mile north of Gray Road, the tornado hit a home. The roof of the home was uplifted and thrown about a quarter of a mile to the north. The north and east side walls were removed and tossed to the northeast between 80 and 120 yards. Some of the 2x4 supports were deposited as much as half to three quarters of a mile to the east northeast. Three of the seven family members sustained minor injuries. Damage at this location was rated EF2. Additional large tree damage was uncovered from just northeast of the damaged home to half a mile east northeast of the home. The tornado continued to cause tree damage before lifting and dissipating near the intersection of 7 Cedars Road and Imperial Woods Lane. The width of the damage path varied between 50 and 80 yards. The overall path length was 2.77 miles and was rated an EF2, with peak wind speeds near 125 mph.

From NOAA NCEI's Storm Events Database, the narrative the local forecast office wrote for Storm Data.

What forecasters said that day

The local office's own words before the tornado touched down, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS St. Louis, MO wrote its last area forecast discussion before the tornado touched down at Jun 19, 12:04 AM CDT, 1 hour 54 minutes earlier.

Area forecast discussion, Jun 19, 12:04 AM CDT, 1 hour 54 minutes before
AREA FORECAST DISCUSSION...UPDATED AVIATION
NATIONAL WEATHER SERVICE ST LOUIS MO
1204 AM CDT SUN JUN 19 2011

.DISCUSSION...
/355 PM CDT SAT JUN 18 2011/

IN THE AFTERMATH OF OUR LATEST MCS...A BOUNDARY HAS BEEN LAID OUT
OVER SERN KS INTO SWRN MO...CURVING SEWD THRU SERN MO AND FAR SRN
IL. EXPECT A NEW MCS TO FORM EARLY THIS EVENING OVER IN SERN KS AND
WILL THEN EXPAND/TRACK EWD THRU CNTRL/SRN MO AND INTO SRN IL...
ESPECIALLY S OF I-70 FROM LATE EVENING THRU THE OVERNIGHT. SEVERE
POTENTIAL WILL EXIST ONCE AGAIN VERY SIMILAR TO LAST NIGHT. GIVEN
THE REPETITIOUS NATURE OF HEAVY RAINFALL THE PAST COUPLE OF DAYS
(MAY NEED TO START NAMING THESE THINGS AGAIN)...ESPECIALLY AROUND
THE I-70 CORRIDOR...THIS AREA IS PRONE FOR FLASH FLOODING IF ANOTHER
HEAVY RAINFALL PRODUCING MCS MOVES THRU. HAVE ISSUED A FFA TO COVER
THE CNTRL/SRN TWO-THIRDS OF THE FA UNTIL 12Z.

SYNOPTIC WRMFNT APPEARS TO ALREADY BE N OF THE FA...BUT BOUNDARIES
CONTINUE TO BE LAID OUT TO OUR S THAT ACT AS EFFECTIVE WRMFNTS. THIS
IS EXPECTED TO CEASE PERHAPS ON SUNDAY AFTERNOON/EVENING AS MUCH
WARMER AND CAPPED AIR BUILDS IN DURING THIS TIME WHICH IS EXPECTED
TO BRING AN END TO THESE NIGHTLY MCS. HAVE CONSERVATIVELY FCSTD LOW
90S FOR SUNDAY IN ANTICIPATION OF THIS CAPPED AIR BUILDING IN FOR
MOST LOCATIONS...ALTHOUGH DID MAINTAIN LOW POPS FOR THE NERN FA AS
THE BOUNDARIES PUSH TO THE NE.

MONDAY SHOULD BE HOT AND CAPPED. APPROACH OF SYNOPTIC CDFNT LATE
MONDAY NIGHT AND TUESDAY WILL BEGIN TO BREAK DOWN THIS CAP AND
UNLEASH ADDITIONAL ROUNDS OF TSRA.

FOR THE EXTENDED PERIOD (TUESDAY NIGHT - SATURDAY)...MODELS ARE IN
REASONABLE AGREEMENT ON MASS FIELDS DURING THIS PERIOD...WITH H500
LO OVER THE UPPER MS VALLEY TO START THE PERIOD...AND THIS WILL
SLOWLY WORK ITS WAY E AND GIVE WAY TO NWLY FLOW FOR FRIDAY AND
SATURDAY. AT THE SFC...THE SLOW MOVING UPR LEVEL LO WILL ONLY NUDGE
ALONG THE CDFNT OVER FAR WRN MO ON TUESDAY NIGHT AND GET IT THRU
MUCH IF NOT ALL OF OUR REGION BY LATE WEDNESDAY NIGHT OR THURSDAY
MORNING. THIS WILL RESULT IN SOME DEEP...YET WEAK...CYCLONIC FLOW
FOR MUCH OF THE DAY ON THURSDAY BEFORE RIDGE BUILDS IN THURSDAY
NIGHT THRU FRIDAY NIGHT. RETURN FLOW ALREADY BEGINNING TO WANT TO
MOVE BACK IN BY SATURDAY...AND THIS SHOULD BE EXPECTED BEING THAT IT
IS SUMMER AND THE DOMINANT LO LEVEL FLOW SHOULD HAVE A S COMPONENT.
NEEDLESS TO SAY...IT APPEARS OUR WET PATTERN WILL NOT CHANGE WITH
PERSISTENT TSRA CHCS THRU WEDNESDAY NIGHT UNTIL THE CDFNT GETS
THRU..BUT WE MAY ALSO SEE SOMETHING MORE ISOLATED IN COVERAGE
DEVELOP IN THE WAKE ON THURSDAY WITH THE WEAK CYCLONIC FLOW AND
COOLER UPPER LEVELS. OUR ONE DRY DAY WILL PROBABLY BE FRIDAY BEFORE
RAIN CHCS RETURN ON SLOWLY NEWD ADVANCING WRMFNT ON SATURDAY. THE
FRONT APPEARS IT WILL ONLY BE SLOWLY ADVANCING AS MODELS ARE RATHER
HESITANT AT GIVING US AN ASSERTIVE UPPER RIDGE AND THE LACK OF THIS
FEATURE MEANS THAT FRONTAL BOUNDARIES WILL TEND TO LINGER OVER OUR
AREA OFFERING MANY OPPORTUNITIES FOR RAIN.

TES

&&

.AVIATION...
/1143 PM CDT SAT JUN 18 2011/

LATEST SURFACE ANALYSIS SHOWS OUTFLOW BOUNDARY EXTENDING FROM
EAST CENTRAL KANSAS THROUGH SOUTHEAST MISSOURI AND INTO WEST
CENTRAL TENNESSEE. WEAK COLD FRONTAL BOUNDARY EXTENDING FROM SOUTH
CENTRAL IOWA THROUGH EAST CENTRAL KANSAS AND SOUTHWEST TO SURFACE
LOW CENTER OVER NORTH CENTRAL OKLAHOMA. SCATTERED STRONG TO SEVERE
THUNDERSTORMS CONTINUE FROM WEST CENTRAL MISSOURI THROUGH PARTS
OF CENTRAL MISSOURI. SECOND STRONGER CLUSTER OF SEVERE STORMS OVER
SOUTHWEST MISSOURI WILL CONTINUE TO MOVE EASTWARD WITH TIME OVER
SOUTH CENTRAL MISSOURI.

SPECIFICS FOR KSTL...WIDELY SCATTERED THUNDERSTORMS WILL BE MOVING
INTO THE STL AREA AT 0600 UTC. STRONGER STORMS OVER CENTRAL
MISSOURI EXPECTED TO MOVE INTO STL AREA AFTER 0700 UTC. SURFACE
GUSTS POSSIBLE UP TO 40 KTS WITH SOME OF THESE STORMS. ADDITIONAL
CLUSTERS OF STORMS FURTHER INTENSIFYING OVER WEST CENTRAL MISSOURI
AT THIS TIME WILL MERGER AND BECOME AN ORGANIZED CONVECTIVE
COMPLEX POTENTIALLY EVOLVING INTO A BOWING STRUCTURE DURING THE
NEXT 2 TO 3 HOURS. SURFACE WIND GUSTS WITH THE MCS MAY AGAIN REACH
HP TO 40 KTS.

RP

&&

.LSX WATCHES/WARNINGS/ADVISORIES...
MO...FLASH FLOOD WATCH UNTIL 7 AM CDT SUNDAY FOR AUDRAIN MO-BOONE MO-
     CALLAWAY MO-COLE MO-CRAWFORD MO-FRANKLIN MO-GASCONADE MO-
     IRON MO-JEFFERSON MO-LINCOLN MO-MADISON MO-MONITEAU MO-
     MONTGOMERY MO-OSAGE MO-PIKE MO-REYNOLDS MO-ST. CHARLES MO-
     ST. FRANCOIS MO-ST. LOUIS CITY MO-ST. LOUIS MO-STE.
     GENEVIEVE MO-WARREN MO-WASHINGTON MO.

IL...FLASH FLOOD WATCH UNTIL 7 AM CDT SUNDAY FOR BOND IL-CALHOUN IL-
     CLINTON IL-FAYETTE IL-GREENE IL-JERSEY IL-MACOUPIN IL-
     MADISON IL-MARION IL-MONROE IL-MONTGOMERY IL-RANDOLPH IL-
     ST. CLAIR IL-WASHINGTON IL.

&&

WFO LSX
Hazardous weather outlook, Jun 18, 4:07 PM CDT, 9 hours 51 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE ST LOUIS MO
407 PM CDT SAT JUN 18 2011

ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027-
034>036-041-042-047>052-059>065-072>075-084-085-099-191200-
GREENE IL-MACOUPIN IL-MONTGOMERY IL-BOND IL-FAYETTE IL-CLINTON IL-
MARION IL-WASHINGTON IL-RANDOLPH IL-ADAMS IL-BROWN IL-PIKE IL-
CALHOUN IL-JERSEY IL-MADISON IL-ST. CLAIR IL-MONROE IL-KNOX MO-
LEWIS MO-SHELBY MO-MARION MO-MONROE MO-RALLS MO-PIKE MO-BOONE MO-
AUDRAIN MO-MONITEAU MO-COLE MO-OSAGE MO-CALLAWAY MO-MONTGOMERY MO-
LINCOLN MO-GASCONADE MO-WARREN MO-ST. CHARLES MO-FRANKLIN MO-
ST. LOUIS MO-ST. LOUIS CITY MO-JEFFERSON MO-CRAWFORD MO-
WASHINGTON MO-ST. FRANCOIS MO-STE. GENEVIEVE MO-IRON MO-
MADISON MO-REYNOLDS MO-
407 PM CDT SAT JUN 18 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN AND
CENTRAL MISSOURI AS WELL AS WEST CENTRAL AND SOUTHWEST ILLINOIS.

.DAY ONE...TONIGHT

THUNDERSTORMS ARE EXPECTED TO REDEVELOP ACROSS THE AREA THIS
EVENING AND CONTINUE THROUGH THE OVERNIGHT...ESPECIALLY FOR AREAS
ALONG AND SOUTH OF THE INTERSTATE 70 CORRIDOR. DAMAGING WINDS AND
LARGE HAIL WILL BE THE PRIMARY THREATS...ALONG WITH THE POTENTIAL
FOR VERY HEAVY RAINS. FOR FURTHER INFORMATION ON CONVECTIVE
WATCHES...PLEASE REFER TO THE LATEST STORM PREDICTION CENTER
WATCH PRODUCTS. A FLASH FLOOD WATCH IS IN EFFECT. FOR FURTHER
INFORMATION...PLEASE REFER TO THIS PRODUCT.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

THE CHANCE FOR THUNDERSTORMS IS EXPECTED TO SHIFT INTO NORTHERN
MISSOURI AND CENTRAL ILLINOIS ON SUNDAY AND SUNDAY NIGHT.

THUNDERSTORMS WILL OVERSPREAD THE ENTIRE AREA ONCE AGAIN EARLY
TUESDAY THROUGH WEDNESDAY NIGHT AS A COLD FRONT PUSHES INTO THE
MISSISSIPPI VALLEY.

MAJOR RIVER FLOODING IS FORECAST TO BEGIN ON THE ILLINOIS RIVER
AT HARDIN SUNDAY NIGHT. PLEASE SEE THE APPROPRIATE FLOOD STATEMENT
FOR DETAILS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION APPEARS LIKELY TONIGHT. IN ADDITION...SPOTTERS
ARE REQUESTED TO REPORT ANY FLOODING OR RAINFALLS IN EXCESS OF ONE
INCH.

TES

In the hours before

Local storm report, Jun 19, 12:54 AM CDT, 1 hour 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
1254 AM CDT SUN JUN 19 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1253 AM     HAIL             8 S NEW HAVEN           38.49N  91.22W
06/19/2011  E0.25 INCH       FRANKLIN           MO   TRAINED SPOTTER

            SPOTTER REPORTS PEA SIZE HAIL AND HEAVY RAIN 8 MILES
            SOUTH OF NEW HAVEN

&&

KANOFSKY
Special weather statement, Jun 19, 12:58 AM CDT, 1 hour before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ST LOUIS MO
1258 AM CDT SUN JUN 19 2011

MOZ048>051-059-190645-
CALLAWAY MO-COLE MO-GASCONADE MO-MONTGOMERY MO-OSAGE MO-
1258 AM CDT SUN JUN 19 2011

...SIGNIFICANT WEATHER ADVISORY FOR OSAGE...MONTGOMERY...GASCONADE...
EASTERN COLE AND SOUTHERN CALLAWAY COUNTIES UNTIL 145 AM CDT...

AT 1252 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
A CLUSTER OF STRONG THUNDERSTORM BEWTEEN JEFFERSON CITY AND
TAOS...MOVING EAST AT 40 MPH.

HAIL UP TO THE SIZE OF PENNIES IS EXPECTED WITH THIS STORM...ALONG
WITH HEAVY RAIN.

LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...
  LINN...
  HERMANN...
  RICH FOUNTAIN...
  CHAMOIS...
  MOUNT STERLING...
  DRAKE...
  BIG SPRING...
  LOOSE CREEK...
  TEBBETTS...
  MOKANE...
  STEEDMAN...
  PORTLAND...
  MORRISON...
  GASCONADE...
  AMERICUS...
  BAY...
  SWISS...
  RHINELAND...

THIS STORM MAY INTENSIFY...AND A SEVERE THUNDERSTORM WATCH IS IN
EFFECT FOR THIS AREA. BE CERTAIN TO MONITOR LOCAL RADIO AND TV
STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND
UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED
ROADWAY.

TRUETT
Local storm report, Jun 19, 1:26 AM CDT, 32 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
126 AM CDT SUN JUN 19 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0125 AM     HAIL             UNION                   38.45N  91.01W
06/19/2011  E0.25 INCH       FRANKLIN           MO   PUBLIC

            ALONG HWY 50 E

&&

KANOFSKY
Local storm report, Jun 19, 1:38 AM CDT, 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
138 AM CDT SUN JUN 19 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0137 AM     HAIL             2 E VILLA RIDGE         38.48N  90.85W
06/19/2011  E0.88 INCH       FRANKLIN           MO   PUBLIC

            NICKEL HAIL OBSERVED AT THE MR FUEL IN VILLA RIDGE

&&

KANOFSKY
Local storm report, Jun 19, 1:42 AM CDT, 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
142 AM CDT SUN JUN 19 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0138 AM     HAIL             ST. CLAIR               38.35N  90.98W
06/19/2011  E0.88 INCH       FRANKLIN           MO   BROADCAST MEDIA

&&

KANOFSKY
Special weather statement, Jun 19, 1:50 AM CDT, 8 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ST LOUIS MO
150 AM CDT SUN JUN 19 2011

ILZ079-MOZ072>075-084-085-099-190900-
RANDOLPH IL-CRAWFORD MO-WASHINGTON MO-ST. FRANCOIS MO-
STE. GENEVIEVE MO-IRON MO-MADISON MO-REYNOLDS MO-
INCLUDING THE CITIES OF...CHESTER...FARMINGTON
150 AM CDT SUN JUN 19 2011

...SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 4 AM CDT...

AT 145 AM CDT...A LINE OF STRONG TO OCCASIONALLY SEVERE THUNDERSTORMS
WAS LOCATED ALONG A LINE FROM ROLLA TO HOUSTON. THIS LINE WILL
MOVE QUICKLY EAST ACROSS SOUTHEAST MISSOURI AND FAR SOUTHWEST ILLINOIS
BETWEEN 2 AND 4 AM AFFECTING AREAS AROUND STEELVILLE...POTOSI...
FARMINGTON...FREDERICKTOWN AND STE GENEVIEVIE. THIS LINE WILL
LIKELY PRODUCE WIND GUSTS OF AT LEAST TO 40 MPH AND WITH SOME
HAIL. THE STRONGEST STORMS MAY PRODUCE WIND GUSTS OF 60 MPH OR
GREATER AND LARGE HAIL. IN ADDITION...THIS LINE MAY PRODUCE AN
INCH OR GREATER OF RAINFALL IN LESS THAN 30 MINUTES AS WELL AS
NEAR CONTINUOUS CLOUD TO GROUND LIGHTNING.

IF THREATENING WEATHER APPROACHES...SEEK SHELTER IMMEDIATELY. IF
YOU ARE OUTDOORS...MOVE INTO A HOME OR OTHER ENCLOSED STRUCTURE.
IF YOU ARE INDOORS STAY AWAY FROM WINDOWS. WATCH FOR QUICK RISES
ON CREEKS AND STREAMS AS THE HEAVY RAINFALL WILL IMMEDIATELY BECOME
RUNOFF.

STAY TUNED TO NOAA WEATHER RADIO OR YOUR LOCAL MEDIA FOR THE LATEST
INFORMATION AND POSSIBLE WARNINGS.

BRITT

The air that afternoon

The radiosonde launches on either side of the tornado, from the nearest station that was launching then, drawn and analyzed the way Storm Lab does: the same diagram, the same parcel and shear definitions SPC's mesoanalysis uses.

Springfield, MO (KSGF), 00:00Z

7.0 hours before the tornado, 243 km from the path. June 19, 2011.

Skew-T log-pSkew-T log-p diagram, Springfield, MO at 00:00Z on 2011-06-19Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel lifted from the surface. Mixed-layer CAPE 4246 joules per kilogram, CIN -3, lifted condensation level 1103 meters above ground. Wind barbs in knots down the right edge.LCLEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed. The warm shading is its CAPE, the cool shading the inhibition it has to break through.
HodographHodograph, Springfield, MO at 00:00Z on 2011-06-19The wind through the lowest 10 kilometers as a curve, rings every 10 meters per second labeled in knots. Zero to 1 km storm-relative helicity 121 square meters per square second, 0 to 6 km bulk shear 36 knots.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km. RM and LM are the right and left moving storms Bunkers' method gives; the shaded area is the 0 to 1 km storm-relative helicity.
Mixed-layer CAPE
4246 J/kg
Mixed-layer CIN
-3 J/kg
Surface CAPE
5178 J/kg
Mixed-layer LCL
1103 m above ground
0-6 km bulk shear
36 kt
0-1 km bulk shear
16 kt
0-1 km storm-relative helicity
121 m²/s²
0-3 km storm-relative helicity
183 m²/s²
Significant tornado parameter
3.1
Supercell composite
15.1
0-3 km lapse rate
6.4 K/km

Open this sounding in Storm Lab

The surface observations

Vichy/Rolla (VIH), 48 km from the path, in the two hours either side.

Time (UTC)Temp (°F)Dew point (°F)WindGust (kt)Pressure (mb)Weather
00:00 UTC

From the Iowa Environmental Mesonet's archive of airport observations.

The radar

The St Louis radar (KLSX), 108 km away, was scanning. The volume nearest the touchdown began at 06:57 UTC.

Open the radar archive at this moment, over the track

Reflectivity and velocity, decoded from the Level II archive in the browser. Volumes take a few seconds to open the first time.

This ground now

The live radar over the trackEvery 2011 tornado in MissouriEvery tornado in Missouri since 1950Warnings in force in Missouri nowThe forecast where you are

The other tornadoes of June 19, 2011

13 more were confirmed in the United States that day.

DateTimeRatingWherePath (mi)Width (yd)DeathsInjuriesDamage
June 191:57 AM CDTEF0Crawford, MO1.360
June 193:48 AM CDTEF1Perry, IL3.22501$550,000
June 196:31 AM CDTEF0Perry, IN0.265
June 196:39 AM CDTEF2Breckinridge, KY1.060$50,000
June 196:43 AM CDTEF0Breckinridge, KY0.160$5,000
June 193:00 PM CDTEF0Winnebago, IA0.230
June 193:55 PM CDTEF0Dodge, WI0.120
June 195:44 PM MDTEF0Dundy, NE1.550$35,000
June 195:59 PM MDTEF0Sedgwick, CO0.150
June 196:01 PM MDTEF0Dundy, NE1.950
June 198:12 PM CDTEF0Morris, KS0.125
June 198:20 PM CDTEF0Red Willow, NE2.575
June 1910:07 PM CDTEF0Atchison, MO0.540

What this means

Ratings are the survey's, read off the damage rather than measured; the rating scale is above. Tornado counts rise through the record as reporting improved, so a year in the 1950s is not comparable with one today except for the strongest tornadoes, which were always noticed.

Sources

NOAA Storm Prediction Center tornado database, 1950-2025, the official record kept by NOAA's Storm Prediction Center.